Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 45, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 3, 2016, 8:58 PM CDT for Izard County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2016, 8:58 PM CDT (01:58 UTC)
- Expired
- Jun 4, 2016, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Izard County, AR
The radar
The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936
WGUS54 KLZK 040158
FFWLZK
ARC065-040500-
/O.NEW.KLZK.FF.W.0045.160604T0158Z-160604T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
858 PM CDT FRI JUN 3 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL IZARD COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL MIDNIGHT CDT
* AT 857 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS
LIKELY TO OCCUR...ESPECIALLY IN AND AROUND THE BROCKWELL AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OXFORD... BROCKWELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3621 9186 3606 9195 3608 9206 3623 9197
$$
53What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 6:30 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 3, 6:30 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 630 PM CDT FRI JUN 3 2016 .DISCUSSION... Updated to include the 00Z aviation discussion below... && .AVIATION... Some SHRA and isolated TSRA will continue to lift slowly north through the evening hrs...with MVFR or lower conditions expected under the heaviest activity. During the overnight period...expect SHRA/TSRA activity to become more isolated...though some low cigs and fog could be seen...especially near sunrise. For Sat...have mentioned VCTS/VCSH for all sites at there will continue to be some potential for SHRA/TSRA through the end of the period. A cold front will slowly sag south SE late in the period...with mainly a wind shift expected for the NRN sites. && .PREV DISCUSSION...(ISSUED 307 PM CDT FRI JUN 3 2016) SHORT TERM...Today Through Sunday Night Early afternoon water vapor satellite imagery showed an upper level low pressure system centered over Central Texas remaining nearly stationary. To the east of this upper low...deep southerly flow brought a deep nearly tropical type airmass in place over the lower Mississippi river valley. The 12z LZK RAOB observed a precipitable water (PWAT) value of 1.7 inches which is above normal for this time of year. The morning sounding was characterized by a deep layer of moist-adiabatic lapse rates and weak deep layer shear with no significant inversions aloft. Early afternoon visible satellite imagery showed some of the stratocumulus breaking up over southern Arkansas. The addition of solar insolation to the already very moist and uncapped atmosphere makes redevelopment of showers and thunderstorms very likely by late this afternoon and into this evening. Thunderstorms developing in this thermodynamic and kinematic environment are very likely to be efficient rainfall producers and exhibit slow storm motions. This combination will allow rainfall totals to accumulate quickly...possibly leading to localized flooding wherever storms develop through this evening. For tonight...the deep tropical type moisture will remain in place across the region as a mid-tropospheric deformation zone sets up over the state of Arkansas. This deformation zone is the result of upper level troughing well off to the northeast combined with the cut off low sagging slowly to the southeast from Central Texas. This zone will set up to provide some enhanced forcing for ascent over the state from early Saturday morning through early Saturday afternoon. Expect scattered to numerous showers and thunderstorms to develop within this axis of deformation aloft early Saturday morning through the late morning hours of the day. Saturday...Scattered to numerous showers and thunderstorms are expected across the state Saturday morning as mentioned above. Precipitation will start to diminish in coverage and intensity from northwest to southeast Saturday afternoon as drier air starts to move into the state behind a weak cold front that will move across Arkansas Saturday morning. The leading edge/initial wind shift associated with the front will not bring about any noticeable change in temperature or humidity across the state. The shift to northwest winds behind the front will begin the slow process of dry air advection...causing precipitation to dissipate. For northwest Arkansas this may bring about an early end to the precipitation Saturday afternoon...but for the remainder of the state...the dry air is unlikely to make its way southeast fast enough to bring an end to showers and thunderstorms before sunset. Saturday is not expected to be a complete washout for any one location...but the threat for on and off shower and thunderstorm activity will be there all day...making it difficult to plan outdoor activities around the rain and lightning. The chances for severe storms do appear to be small at least with moist adiabatic lapse rates aloft limiting the strength of thunderstorm updrafts. Saturday night and Sunday...Dry air will continue to filter into the region from the northwest behind the weak frontal passage on Saturday. This should cause rain to end from northwest to southeast across the state Saturday night. Sunday should remain dry for just about the entire state with significantly drier air in place. The far southeastern portion of the state will hold on to some small rain chances through Sunday morning where the deepest moisture will still reside. As drier air moves in and skies clear out on Sunday...temperatures will rise into the mid to upper 80s despite technically being on the /cool/ side of a cold front. LONG TERM...Monday Through Friday Night Still looking at a dry forecast headed into the long term with predominant northwest flow. There will be a weak front push through the region on Tuesday. However with little to no available moisture, only an increase in clouds is expected. Next significant chance of rainfall will be just beyond the forecast cycle into next weekend, associated with a tropical system. Temperatures will be near seasonal normals through the work week with highs in the 80s and lows in the 60s. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...62
Hazardous weather outlook, Jun 3, 3:11 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 311 PM CDT FRI JUN 3 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-042015- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 311 PM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE STATE OF ARKANSAS FOR THE REMAINDER OF TODAY THROUGH TONIGHT. WHILE SEVERE THUNDERSTORMS ARE GENERALLY NOT EXPECTED...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THREATS ASSOCIATED WITH ANY STORM. THUNDERSTORMS THROUGH TONIGHT WILL BE A THREAT TO PRODUCE VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME. LOCALIZED FLOODING WILL BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY AS A RESULT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS ARKANSAS ON SATURDAY AND SATURDAY NIGHT. THUNDERSTORM CHANCES ARE EXPECTED TO END QUICKLY FROM NORTHWEST TO SOUTHEAST SATURDAY NIGHT INTO SUNDAY MORNING. THE PRIMARY THREATS ASSOCIATED WITH ANY THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. CAVANAUGH
In the hours before
Special weather statement, Jun 3, 3:03 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 303 PM CDT FRI JUN 3 2016 ARZ016-025-032030- JACKSON-INDEPENDENCE- 303 PM CDT FRI JUN 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JACKSON AND SOUTHEASTERN INDEPENDENCE COUNTIES... AT 300 PM CDT...A THUNDERSTORM WAS LOCATED NEAR OIL TROUGH...OR 11 MILES WEST OF NEWPORT...MOVING NORTHEAST AT 15 MPH. A SPOTTER REPORTED THAT THIS THUNDERSTORMS HAS PRODUCED A COUPLE OF FUNNEL CLOUDS. FUNNEL CLOUDS IN THIS ENVIRONMENT DO NOT TYPICALLY TOUCHDOWN...HOWEVER WE WILL CONTINUE TO MONITOR THIS STORM FOR ANY INCREASED POTENTIAL FOR SEVERE WEATHER. LOCATIONS IMPACTED INCLUDE... NEWPORT...OIL TROUGH...JACKSONPORT...MACKS AND THIDA. THIS INCLUDES US HIGHWAY 67 NEAR MILE MARKER 83. LAT...LON 3551 9144 3554 9150 3570 9143 3560 9123 TIME...MOT...LOC 2000Z 225DEG 12KT 3557 9142 64
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:45 PM CDT | Flash Flood Warning | LZK | Independence, Jackson, White | 3 hr |
| Jun 3, 8:54 PM CDT | Flash Flood Warning | LZK | Conway, Perry | 3 hr |
| Jun 3, 9:39 PM CDT | Flash Flood Warning | LZK | Izard, Stone | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.